Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 15, NWS Brownsville, TX

April 22, 2011Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Apr 22, 2011, 4:14 AM CDT for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Apr 22, 2011, 10:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2011, 4:14 AM CDT (09:14 UTC)
In effect from
Apr 22, 2011, 10:00 AM CDT
Expired
Apr 22, 2011, 5:00 PM CDT
In force
7 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2011-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1842 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2011-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1842 J/kg
Mixed-layer CIN
-303 J/kg
Mixed-layer LCL
1155 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

296 
WWUS74 KBRO 220914
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
414 AM CDT FRI APR 22 2011

...CEASELESS SOUTH WINDS TO INCREASE ACROSS THE EASTERN COASTAL
COUNTIES TODAY...

.SOUTH WINDS TO INCREASE BY MID MORNING BECOMING STRONG THROUGHOUT
THE LATE MORNING AND AFTERNOON HOURS. LOW PRESSURE FORMS ALONG A
COLD FRONT OVER NORTH TEXAS STRENGTHENING THE PRESSURE GRADIENT
BETWEEN HIGH PRESSURE OVER THE GULF AND THE DEEPENING LOW OVER
NORTH TEXAS. 

TXZ251-254>257-221715-
/O.NEW.KBRO.WI.Y.0015.110422T1500Z-110422T2200Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
414 AM CDT FRI APR 22 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON. 

SOUTHEAST TO SOUTH WINDS TO INCREASE 25 TO 35 MPH WITH
OCCASIONALLY GUSTS TO 45 MPH LATE THIS MORNING THROUGH THE
AFTERNOON. STRONGEST WINDS WILL BE FELT ALONG AND EITHER SIDE OF
THE HIGHWAY 77 CORRIDOR FROM BROWNSVILLE TO SARITA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$


GB
1 follow-up statement
417 
WWUS74 KBRO 221733
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1233 PM CDT FRI APR 22 2011

...STRONG AND GUSTY SOUTHEASTERLY WINDS WILL CONTINUE ACROSS THE
COASTAL COUNTIES THROUGH THIS AFTERNOON...

.SOUTHEASTERLY WINDS INCREASED TODAY AND STRONG AND GUSTY
SOUTHEASTERLY WINDS WILL CONTINUE ACROSS THE COASTAL COUNTIES
THROUGH THIS AFTERNOON. THE WINDS HAVE INCREASED DUE TO THE
INTERACTION OF A LOW PRESSURE AREA LOCATED ACROSS THE CENTRAL
UNITED STATES AND A HIGH PRESSURE RIDGE LOCATED ACROSS THE GULF OF
MEXICO WHICH HAS INCREASED THE PRESSURE GRADIENT ACROSS DEEP SOUTH
TEXAS.



TXZ251-254>257-222200-
/O.CON.KBRO.WI.Y.0015.000000T0000Z-110422T2200Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1233 PM CDT FRI APR 22 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

SOUTHEAST TO SOUTH WINDS FROM 25 TO 35 MPH WITH OCCASIONALLY GUSTS TO
40 MPH WILL CONTINUE ACROSS THE COASTAL COUNTIES THROUGH THIS
AFTERNOON. THE STRONGEST WINDS WILL OCCUR ALONG AND EITHER SIDE
OF THE HIGHWAY 77 CORRIDOR FROM BROWNSVILLE TO SARITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$


MARTIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 22, 4:06 AM CDT, 8 minutes earlier.

Area forecast discussion, Apr 22, 4:06 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
406 AM CDT FRI APR 22 2011

.SHORT TERM /TODAY THROUGH SATURDAY/...THE RIO GRANDE VALLEY WIND
TO CRANK UP ANOTHER GEAR TODAY WITH A WIND ADVISORY TO BE IN
EFFECT FOR THE THREE EASTERN COUNTIES TODAY. PRESSURE GRADIENT
STRENGTHENS AS LOW PRESSURE DEEPENS OVER THE SOUTHERN PLAINS. THE
APPROACH OF A SHORT WAVE TROUGH ACROSS THE ROCKIES TO INDUCE A LOW
PRESSURE AREAS ALONG THE TRIPLE POINT OF A COLD FRONT AND THE WEST
TEXAS DRY LINE. LOW LEVEL JET IS FORECAST TO STRENGTHEN TO 40
KNOTS AROUND SUNRISE AND MAINTAIN CLOSE TO THIS SPEED THROUGH 18Z.
AS THE MORNING STRATUS BREAKS (IT IS SOMEWHAT PATCHY AS OF THIS
WRITING) AND TEMPERATURES RISE NEAR FULL MIXING TO TAKE PLACE.
PEAK WINDS EXPECTED BETWEEN 10 AND 4 PM WITH GUSTS UP TO 40 OR 45
MPH POSSIBLE. HIDALGO COUNTY ON THE FENCE FOR ADVISORY BUT EASTERN
AREA COULD SEE THE STRONGER WINDS. THE WELL MIXED ATMOSPHERE AND
EXCEEDINGLY DRY SOIL WILL PROVIDE THE VALLEY AND ALL OF DEEP SOUTH
TEXAS WITH SUMMER LIKE TEMPERATURES ONCE AGAIN. MODEL GUIDANCE
REMAINS SLIGHTLY BELOW THE GOING FORECAST WITH THE NAM REMAIN THE
WARMEST.

WARM AND SULTRY AGAIN TONIGHT WITH LITTLE RELIEF FROM THE WINDS.
WILL KEEP BREEZY CONDITIONS IN TONIGHT WITH THUNDERSTORMS OVER WEST
AND NORTH TEXAS KEEPING THE GRADIENT ACROSS THE LOWER COASTAL AREAS
STRONG. OVERNIGHT LOWS WILL AVERAGE NEAR GUIDANCE BUT AROUND 10
DEGREES ABOVE SEASONAL AVERAGES WHICH SHOULD BE IN THE MID 60S.

SATURDAY WILL BE JUST A BIT TEMPERATE WITH WINDS SLACKEN OFF FROM
ADVISORY LEVELS AND TEMPERATURES DROPPING OFF A FEW DEGREES. MODELS
SUGGEST A WEAK BREAK IN THE UPPER HIGH PRESSURE RIDGE AS THE COLD
FRONT TO THE NORTH HELPS IN THE WEAKENING PROCESS. BELIEVE GFS IS
WAY TO BULLISH DROPPING TEMPERATURES IN THE BROWNSVILLE AREA TO THE
LOWER 80S. THE STIFF SOUTH WIND AND AFTERNOON SUNSHINE SHOULD WARM
TEMPERATURES TO AT LEAST THE UPPER 80S TO MID 90S ACROSS THE REGION.
WILL CONTINUE TO TREND WITH THE WARMER NAM NUMBERS ACROSS THE BOARD.

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...BREEZY SOUTHEAST
WINDS WILL DOMINATE THE EXTENDED WITH HIGH PRESSURE ACROSS THE
GULF AND LOW PRESSURE AREAS SWEEPING ACROSS NORTH TEXAS. GENERALLY
WEST TO SOUTHWEST WINDS ALOFT WILL CONTINUE TO STEER COLD FRONT
AWAY FROM SOUTH TEXAS. THERE WILL BE ENOUGH STEERING IN THE UPPER
FLOW TO HELP THE DRYLINE INTO THE FAR WESTERN COUNTIES EACH
DAY...BRINGING MUCH LIGHTER WINDS AND VERY DRY CONDITIONS. MODELS
ARE GETTING A LITTLE BETTER ORGANIZED ON A LARGE-SCALE TROUGH
DIVING ACROSS THE CENTRAL US EARLY NEXT WEEK. THIS WILL TURN WINDS
ALOFT TO THE NORTHWEST AND HELP PUSH A FRONTAL BOUNDARY INTO THE
REGION TUESDAY OR WEDNESDAY. WHILE THE FRONT ITSELF LIKELY WONT
HAVE ENOUGH DYNAMICS TO OVERCOME THE VERY STRONG CAPPING
INVERSION...THUNDERSTORMS ACROSS THE MOUNTAINS IN MEXICO MAY BE
ABLE TO TAP THE INSTABILITY ALONG THE FRONT AND TRAVEL EAST INTO
THE REGION. THIS WOULD PUT THE BEST CHANCES FOR RAIN IN THE FAR
WESTERN COUNTIES. TIMING IS STILL AN ISSUE...BUT THE SOLUTION IS
COMING MORE INTO ALIGNMENT.

&&

.MARINE...TODAY THROUGH SATURDAY...ALL COASTAL WATERS INCLUDING THE
LAGUNA TO BE UNDER A SMALL CRAFT ADVISORY TODAY. STRENGTHENING
PRESSURE GRADIENT THIS MORNING WILL PICK UP THE WINDS ANOTHER NOTCH
FROM WHAT WAS OBSERVED OVERNIGHT. LOW PRESSURE TO DEEPEN OVER NORTH
TEXAS WITH SURFACE LOW PRESSURE DEVELOPING OVER NORTHEAST MEXICO.
WATER TEMPERATURES ARE BECOMING WARM ENOUGH TO ALLOW FOR AFTERNOON
MIXING OF THE STRONGER WINDS ALOFT TO REACH THE WATER SURFACE AND TO
KICK UP THE WINDS OVERNIGHT. WINDS TO PEAK THROUGH THE MORNING WITH
GUSTS POSSIBLY APPROACHING GALE FORCE OVER SOME AREAS OF THE LAGUNA.
PERSISTENT WINDS TO KEEP SEAS BUILDING OVER THE NEXT 24 HOURS WITH
SEAS NEARING 8 FEET. SCA CONDITIONS LIKELY TO CONTINUE TONIGHT WITH
THE GRADIENT SLOW TO RELAX. SIMILAR CONDITIONS ON SATURDAY BUT NOT
AS STRONG ON THE GUSTS.

SATURDAY NIGHT THROUGH TUESDAY...BREEZY SOUTHEAST WINDS WILL
CONTINUE THROUGH THE WEEKEND...WITH SMALL CRAFT ADVISORIES LIKELY
THROUGH THE FORECAST PERIOD. WINDS WILL STAY RIGHT AROUND 20
KNOTS...KEEPING SEAS AGITATED AT 5 TO 7 FEET. A LATE SEASON COLD
FRONT IS EXPECTED TO CROSS THE NORTHWEST GULF SOMETIME IN THE
MONDAY NIGHT TO WEDNESDAY TIME FRAME. TIMING IS STILL AN
ISSUE...BUT A WIND SHIFT IS LOOKING LIKELY WITH THE PASSAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  89  77  87  76 /   0   0   0   0
BROWNSVILLE          92  77  89  76 /   0   0   0   0
HARLINGEN            94  77  92  75 /   0   0   0   0
MCALLEN              96  77  94  75 /   0   0   0   0
RIO GRANDE CITY      99  76  97  72 /   0  10   0  10
SOUTH PADRE ISLAND   84  76  82  74 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON
     FOR TXZ251-254>257.

GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 9 PM CDT THIS EVENING FOR
     GMZ130-132-135.

     SMALL CRAFT ADVISORY UNTIL 10 AM CDT THIS MORNING FOR GMZ150-155-
     170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

59/64
Hazardous weather outlook, Apr 21, 4:06 PM CDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
406 PM CDT THU APR 21 2011

TXZ248>257-221100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
406 PM CDT THU APR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK FOR RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND BOCA CHICA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A MODERATE RISK FOR RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES
THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-221100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
406 PM CDT THU APR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE AND OFFSHORE
GULF OF MEXICO WATERS BEGINNING AT 10 PM CDT THURSDAY NIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM 7 AM TO 9 PM
CDT FRIDAY FOR THE LAGUNA MADRE.

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 10 AM CDT FRIDAY MORNING
FOR THE NEARSHORE AND OFFSHORE GULF OF MEXICO WATERS.

SMALL CRAFT ADVISORIES WILL BE POSSIBLE THROUGH THE
WEEKEND...DURING THE DAYTIME FOR THE LAGUNA MADRE AND DURING THE
OVERNIGHT HOURS FOR THE GULF WATERS...DUE TO WIND SPEEDS AROUND 20
KNOTS AND SEAS AROUND 7 FEET OR HIGHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CASTILLO/VIPOND

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 1:20 PM CDTSmall Craft AdvisoryBRO21 hr
Apr 22, 1:20 PM CDTSmall Craft Advisory for WindsBRO29 hr
Apr 22, 1:20 PM CDTSmall Craft Advisory for Hazardous SeasBRO8 hr

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.